Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Log canonical models for the moduli space of curves: The first divisorial contraction

Authors: Brendan Hassett and Donghoon Hyeon
Journal: Trans. Amer. Math. Soc. 361 (2009), 4471-4489
MSC (2000): Primary 14E30, 14H10
Published electronically: March 10, 2009
MathSciNet review: 2500894
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we initiate our investigation of log canonical models for $ (\overline{\bf\mathcal{M}}_g,\alpha \delta)$ as we decrease $ \alpha$ from 1 to 0. We prove that for the first critical value $ \alpha = 9/11$, the log canonical model is isomorphic to the moduli space of pseudostable curves, which have nodes and cusps as singularities. We also show that $ \alpha = 7/10$ is the next critical value, i.e., the log canonical model stays the same in the interval $ (7/10, 9/11]$. In the appendix, we develop a theory of log canonical models of stacks that explains how these can be expressed in terms of the coarse moduli space.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 14E30, 14H10

Retrieve articles in all journals with MSC (2000): 14E30, 14H10

Additional Information

Brendan Hassett
Affiliation: Department of Mathematics, Rice University, 6100 Main St., Houston, Texas 77251-1892

Donghoon Hyeon
Affiliation: Department of Mathematics, Northern Illinois University, DeKalb, Illinois 60115
Address at time of publication: Department of Mathematics, Marshall University, One John Marshall Drive, Huntington, West Virginia 25755

PII: S 0002-9947(09)04819-3
Received by editor(s): November 28, 2007
Published electronically: March 10, 2009
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia